Alert archive / North Carolina / Flash Flood Warnings in 2023

Flash Flood Warning 30, NWS Raleigh, NC

August 15, 2023Edgecombe County, Nash County, Wilson County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Aug 15, 2023, 6:09 PM EDT for Edgecombe County, Nash County, Wilson County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2023, 6:09 PM EDT (22:09 UTC)
Expired
Aug 15, 2023, 8:38 PM EDT
In force
2 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Edgecombe County, NC, Nash County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 58 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 10.2 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2023-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2895 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2023-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2895 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
834 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

299 
WGUS52 KRAH 152209
FFWRAH
NCC065-127-195-160115-
/O.NEW.KRAH.FF.W.0030.230815T2209Z-230816T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
609 PM EDT Tue Aug 15 2023

The National Weather Service in Raleigh has issued a

* Flash Flood Warning for...
  West Central Edgecombe County in central North Carolina...
  Southeastern Nash County in central North Carolina...
  Central Wilson County in central North Carolina...

* Until 915 PM EDT.

* At 609 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Up to 2 inches of rain have 
  fallen. Additional rainfall amounts up to 1 inch are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Rocky Mount, Wilson, Elm City, Sharpsburg, Tar River Reservoir and 
  New Hope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3582 7795 3595 7786 3601 7780 3603 7775
      3600 7770 3567 7786 3566 7791 3568 7797
      3574 7799 3579 7797

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CA
1 follow-up statement
619 
WGUS72 KRAH 160038
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
838 PM EDT Tue Aug 15 2023

NCC065-127-195-160048-
/O.CAN.KRAH.FF.W.0030.000000T0000Z-230816T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Edgecombe NC-Nash NC-Wilson NC-
838 PM EDT Tue Aug 15 2023

...FLASH FLOOD WARNING IS CANCELLED FOR WEST CENTRAL EDGECOMBE, 
SOUTHEASTERN NASH AND CENTRAL WILSON COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3582 7795 3595 7786 3601 7780 3603 7775
      3600 7770 3567 7786 3566 7791 3568 7797
      3574 7799 3579 7797

$$

CBL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 4:07 PM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Aug 15, 4:07 PM EDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
407 PM EDT Tue Aug 15 2023

.SYNOPSIS...
A cold front will settle across the Carolinas through tonight, then
stall over the east-central Carolinas on Wednesday. High pressure
will build across the Tennessee Valley through Thursday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 300 PM Tuesday...

Water vapor satellite showed an upper level low centered near the
Great Lakes region, with the associated trough swinging east across
the Blue Ridge. Surface obs showed a cold front moving southeast
across the NC foothills, and a hot and humid airmass ahead of the
front, with heat index values in the 100-115s across central NC,
away from the Triad. Radar displayed scattered thunderstorms
developing across the area. 0-6km shear of 30-40 kt and an unstable
airmass across the region is helping develop strong to severe storms
across the northern Piedmont, with sub-severe storms developing
elsewhere. As the front pushes closer to the area, additional storms
will likely develop and a large, broken line could develop along the
HWY-1 corridor as storms move into a more moist and hot airmass.
Although wind shear lowers across the Coastal Plain, downdraft CAPE
values up to 1500 J/kg will increase the threat of damaging wind
gusts from storms this afternoon and evening. A Severe Thunderstorm
Watch remains in effect across all of central NC through 9pm
tonight. Areas away from the Triad will remain dangerously hot, but
should see relief as rain falls this afternoon. A Heat Advisory and
Excessive Heat Warning remain in effect for portions of central NC
through 7pm this evening.

Conditions will improve from overnight, with light rain lingering
across portions of the southern Coastal Plain late tonight. Winds
will shift northwest after the front, with slightly drier air moving
in. Lows tonight will range from the mid-60s NW to mid-70s SE.

&&

.SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/...
As of 245 PM Tuesday...

A shortwave trough centered over northern New England on Wednesday
morning will move NE into the Canadian Maritimes by the evening. A
second strong shortwave will dive into the Upper Midwest and Upper
Great Lakes on Wednesday/Wednesday night. Meanwhile weak longwave
troughing aloft will be centered to our west. At the surface, a cold
front that will pass through central NC tonight should reach near
the coast tomorrow morning, before it shifts back westward into
central NC in the afternoon and evening. Along and east of this
boundary, dew points will be in the lower-to-mid-70s. So there
should be sufficient MLCAPE (as much as 1000-1500 J/kg) and PW
values (1.5-2 inches, or near to slightly above normal) to result in
some isolated to scattered shower and storm development. Mid-level
heights don't fall during this period, so upper forcing will be weak
at best, and convective coverage is not expected to be widespread.
Shear will also be quite weak, as 500 mb flow will only be around 15
kts, which will greatly limit any severe threat. Looking at the 12z
HREF, the best chance of convection should be after 21z into perhaps
the early overnight hours, once the boundary is able to progress far
enough westward and a weak shortwave approaches the NC coast. The
best chance will be in the eastern Sandhills and central/southern
Coastal Plain, while it should be too dry and stable in NW zones for
any convection. With low-level thicknesses about 20-30 m lower than
today, high temperatures on Wednesday will be much more comfortable
and seasonable, in the mid-80s to around 90 (near normal), with lows
Wednesday night in the mid-60s to lower-70s.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
As of 400 PM Tuesday...

The strong shortwave will continue to push east across the Upper
Great Lakes and southern Ontario on Thursday and Thursday night, as
the longwave trough pushes east and become centered over our region.
Similar to Wednesday, 1000-2000 J/kg of CAPE will be possible across
southern and eastern zones, ahead of the stalled front. So scattered
showers and storms will be possible here, but shear again looks
weak, so the severe threat should be minimal. As the mid/upper
trough moves through and the flow aloft turns more westerly, drier
air will filter in which should help shut off convection fairly
quickly in the evening.

Models are then in good agreement on the weather pattern from Friday
into the weekend, showing the mid-level troughing finally lifting NE
into Canada and getting replaced by a ridge that will build over the
Plains and Southeast US. At the surface, another cold front will
move through central NC on Friday night, with high pressure building
down from the north before it moves offshore on Sunday. Thus expect
mainly dry conditions from Friday through Monday, with only slight
chance POPs in the far SE. Models start to differ on Monday night
and Tuesday, when the 12z GFS shows another shortwave trough
swinging through, and a minority of GEFS show precipitation. So
carry slight chance POPs in the south and east.

High temperatures will be slightly above normal on Thursday and
Friday (upper-80s to lower-90s), turning seasonable on Saturday
behind the cold front. A warming trend will then commence on Sunday
and Monday as the ridge builds east. Fortunately, dry air from high
pressure to our north should limit dew points to the 60s (maybe even
some 50s) from at least Friday into the weekend. So heat indices are
expected to stay below 100 through the period.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
As of 140 PM Tuesday...

Isolated TSRA are now developing across the region, and will
increase in coverage from NW to SE this afternoon and evening.
Storms will be strong to potentially severe, with damaging wind
gusts and large hail as the main threats. Surface winds will be
gusty and erratic near storms, with strong up/downdrafts expected.
Once storms exit to the southeast tonight, MVFR ceilings and VIS may
develop across the southern half of the region, mainly near KFAY. VFR
conditions are expected early Wed.

Outlook: A chance of diurnally-driven convection and morning
stratus/fog will linger especially at ern terminals (FAY/RWI)
through the end of the week, as a front stalls and weakens there.

&&

.CLIMATE...

Record max temperatures and high minimum temperatures today.

RDU     Record Max/year  Record Hi Min/year
08/15    99    2007      77    1995

GSO     Record Max/year  Record Hi Min/year
08/15   100    1918      77    1995

FAY     Record Max/year  Record Hi Min/year
08/15   100    1935      78    2017

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM EDT this evening for NCZ010-024>026-040-
073>076-083-084.
Excessive Heat Warning until 7 PM EDT this evening for NCZ011-027-
028-041>043-077-078-085-086-088-089.

&&

SYNOPSIS...JJT
NEAR TERM...JJT
SHORT TERM...Danco
LONG TERM...Danco
AVIATION...JJT
CLIMATE...Blaes
Hazardous weather outlook, Aug 15, 5:48 PM EDT, 21 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
548 PM EDT Tue Aug 15 2023

NCZ010-011-026>028-039>041-073>076-083>086-162200-
Warren-Halifax-Franklin-Nash-Edgecombe-Randolph-Chatham-Wake-Stanly-
Montgomery-Moore-Lee-Anson-Richmond-Scotland-Hoke-
548 PM EDT Tue Aug 15 2023

...SEVERE THUNDERSTORM WATCH 649 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ007>009-021>025-038-162200-
Person-Granville-Vance-Forsyth-Guilford-Alamance-Orange-Durham-
Davidson-
548 PM EDT Tue Aug 15 2023

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ042-043-077-078-088-089-162200-
Johnston-Wilson-Harnett-Wayne-Cumberland-Sampson-
548 PM EDT Tue Aug 15 2023

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 649 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Local storm report, Aug 15, 5:29 PM EDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
529 PM EDT Tue Aug 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     Tstm Wnd Dmg     Youngsville             36.03N 78.48W
08/15/2023                   Franklin           NC   Emergency Mngr

            Severe trees down blocking the road at Park
            Avenue and Hampton Lane in Youngsville, NC.

&&

np
Local storm report, Aug 15, 5:45 PM EDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
545 PM EDT Tue Aug 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     Tstm Wnd Dmg     3 W Nashville           35.97N 78.01W
08/15/2023                   Nash               NC   Utility Company

            Trees down on power lines resulting in power
            outages around Highway 64 and Pleasant Grove
            Church Rd.

&&

JD
Special weather statement, Aug 15, 5:56 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Raleigh NC
556 PM EDT Tue Aug 15 2023

NCZ042-077-078-088-089-152300-
Johnston NC-Sampson NC-Harnett NC-Wayne NC-Cumberland NC-
556 PM EDT Tue Aug 15 2023

...Strong thunderstorms will impact portions of western Wayne,
northern Sampson, southeastern Harnett, central Cumberland and
southern Johnston Counties through 700 PM EDT...

At 556 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Benson to 6 miles southeast of Godwin.
Movement was northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Goldsboro, Clinton, Dunn, Benson, Godwin, Erwin, Eastover, Coats,
Four Oaks and Princeton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Strong winds may occur well ahead of any rain or lightning. Do not
wait for the sound of thunder before taking cover. SEEK SHELTER
IMMEDIATELY inside a sturdy structure and stay away from windows.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
central North Carolina.

&&

LAT...LON 3484 7849 3485 7850 3485 7886 3544 7878
      3548 7844 3551 7798 3539 7798 3519 7816
      3483 7844
TIME...MOT...LOC 2156Z 242DEG 23KT 3543 7847 3517 7858

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

AS
Local storm report, Aug 15, 6:01 PM EDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
601 PM EDT Tue Aug 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     Hail             7 SSE Sedge Garden      36.00N 80.12W
08/15/2023  M1.25 inch       Davidson           NC   Public

&&
Local storm report, Aug 15, 6:03 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
603 PM EDT Tue Aug 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     Tstm Wnd Dmg     1 SSE Fuquay-Varina     35.58N 78.79W
08/15/2023                   Wake               NC   Amateur Radio

            Tree Down on Holland at Judd Parkway in
            Fuquay Varina.

&&

np
Local storm report, Aug 15, 6:06 PM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
606 PM EDT Tue Aug 15 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     Hail             3 SSW Surl              36.28N 78.90W
08/15/2023  E1.00 inch       Person             NC   Public

            Social media report.

&&

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 3:22 AM EDTExcessive Heat WarningRAHCumberland, Edgecombe, Halifax, Harnett, Hoke, Johnston and 6 more16 hr
Aug 15, 1:26 PM EDTSpecial Weather StatementRAHAlamance, Durham, Orange, Person34 min
Aug 15, 1:45 PM EDTSevere Thunderstorm WarningRAHDurham, Orange, Person45 min
Aug 15, 2:06 PM EDTSpecial Weather StatementRAHChatham, Durham, Franklin, Granville, Harnett, Lee and 4 more84 min
Aug 15, 2:14 PM EDTSpecial Weather StatementRAHForsyth61 min
Aug 15, 2:16 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Person, Vance44 min
Aug 15, 2:23 PM EDTSpecial Weather StatementRAHWake52 min
Aug 15, 2:25 PM EDTSevere Thunderstorm WarningRAHFranklin, Vance, Warren50 min
Aug 15, 2:30 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth45 min
Aug 15, 2:51 PM EDTSevere Thunderstorm WarningRAHHalifax, Warren39 min
Aug 15, 2:56 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford, Randolph49 min
Aug 15, 3:00 PM EDTSpecial Weather StatementRAHFranklin, Nash60 min
Aug 15, 3:13 PM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake, Wilson47 min
Aug 15, 3:18 PM EDTSpecial Weather StatementRAHGranville, Vance27 min
Aug 15, 3:29 PM EDTSevere Thunderstorm Warning Destructive damage threatRAHAlamance, Chatham, Guilford, Randolph46 min
Aug 15, 3:30 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash45 min
Aug 15, 3:36 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Nash, Wilson35 min
Aug 15, 3:37 PM EDTSevere Thunderstorm WarningRAHDavidson, Randolph38 min
Aug 15, 3:51 PM EDTSevere Thunderstorm Warning Considerable damage threatRAHAlamance, Chatham, Durham, Orange39 min
Aug 15, 3:56 PM EDTSpecial Weather StatementRAHHarnett, Johnston64 min
Aug 15, 4:05 PM EDTSpecial Weather StatementRAHWilson55 min
Aug 15, 4:12 PM EDTSpecial Weather StatementRAHHoke, Richmond63 min
Aug 15, 4:13 PM EDTSpecial Weather StatementRAHEdgecombe47 min
Aug 15, 4:16 PM EDTSpecial Weather StatementRAHWake44 min
Aug 15, 4:22 PM EDTSevere Thunderstorm Warning Destructive damage threatRAHDurham, Franklin, Granville, Wake38 min
Aug 15, 4:28 PM EDTSpecial Weather StatementRAHChatham, Lee, Moore62 min
Aug 15, 4:29 PM EDTAreal Flood AdvisoryRAHWake3 hr
Aug 15, 4:38 PM EDTSevere Thunderstorm WarningRAHJohnston52 min
Aug 15, 4:47 PM EDTSpecial Weather StatementRAHFranklin, Nash58 min
Aug 15, 4:49 PM EDTSevere Thunderstorm Warning Considerable damage threatRAHFranklin, Granville, Halifax, Vance, Warren41 min
Aug 15, 4:51 PM EDTSevere Thunderstorm WarningRAHFranklin, Halifax, Nash, Wake39 min
Aug 15, 5:01 PM EDTSevere Thunderstorm WarningRAHAnson, Davidson, Montgomery, Randolph, Richmond, Stanly44 min
Aug 15, 5:03 PM EDTSpecial Weather StatementRAHWake27 min
Aug 15, 5:08 PM EDTAreal Flood AdvisoryRAHFranklin, Johnston, Nash, Wake3 hr
Aug 15, 5:12 PM EDTSevere Thunderstorm WarningRAHJohnston, Nash, Wayne, Wilson48 min
Aug 15, 5:14 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston, Wake46 min
Aug 15, 5:24 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore66 min
Aug 15, 5:25 PM EDTSevere Thunderstorm Warning Considerable damage threatRAHEdgecombe, Halifax, Nash, Warren, Wilson65 min
Aug 15, 5:31 PM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake, Wayne, Wilson44 min
Aug 15, 5:35 PM EDTAreal Flood AdvisoryRAHCumberland, Harnett, Johnston, Wake2 hr
Aug 15, 5:38 PM EDTFlash Flood Warning Considerable damage threatRAHFranklin, Wake2 hr
Aug 15, 5:56 PM EDTSpecial Weather StatementRAHCumberland, Sampson64 min
Aug 15, 6:09 PM EDTSevere Thunderstorm WarningRAHHarnett, Johnston, Sampson, Wayne, Wilson66 min
Aug 15, 6:11 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee, Moore, Wake49 min
Aug 15, 6:49 PM EDTFlash Flood Warning Considerable damage threatRAHJohnston2 hr
Aug 15, 6:55 PM EDTSpecial Weather StatementRAHWake35 min
Aug 15, 7:28 PM EDTAreal Flood AdvisoryRAHWayne3 hr
Aug 15, 7:38 PM EDTSpecial Weather StatementRAHEdgecombe, Wayne, Wilson52 min

Nearby

Flash Flood Warnings in North Carolina, 2023Every flash flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.